Tennessee, 2004Damaging Winds in Tennessee, June 9, 2004
June 9, 2004 · NWS OHX · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 9, 2:45 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT WED JUN 9 2004
.DISCUSSION...
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WEAK SURFACE CONVERGENCE
TRYING TO NUDGE INTO NORTHWEST MIDDLE TENNESSEE AT MID AFTERNOON...
WITH PLENTY OF INSTABILITY IN PLACE. META STRONGER WITH H5 HIGH...
RUC/GFS QPF MUCH TOO BROAD. UPPER RIDGE PUTTING UP A BARRIER TO
PRECIPITATION THUSFAR...SO META TRENDING BETTER. MORE CLOUDS WITH
HIGHER POP THIS EVENING WEST AND NORTHWEST...BUT COVERAGE STAYS AS
SCATTERED.
GOOD MOISTURE CONTINUES TO RIDE ON TOP OF UPPER RIDGE THURSDAY...
WITH BULK OF PRECIPITATION FOCUS NORTH INTO OHIO VALLEY. WILL LOWER
MODEL POPS TO ISOLATED IN FORECAST. GFS MOS BETTER WITH TEMPERATURES
CONSIDERING HIGH CLOUDS. SIMILAR FORECAST TO ROUND OUT THE SHORT
TERM...OTHER THAN FOR SCATTERED POP/S FRIDAY AS UPPER RIDGE DRIFTS
EAST.
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...UPPER TROUGH WEST SUPPORTS
MORE ORGANIZED WEATHER SYSTEM COMING IN LATE IN THE WEEKEND...PERHAPS
INTO MONDAY. MODELS BRING UPPER TOUGH WITH SURFACE LOW/COLD FRONT IN
EARLY NEXT WEEK. BROADER QPF COVERAGE THAN SCATTERED. WILL KEEP
RAIN CHANCE AS SCATTERED THROUGH MONDAY NIGHT...GIVEN SOME TIMING
DIFFERENCES IN THE LONG-TERM MODELS.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&
04
Hazardous weather outlook, Jun 9, 4:30 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUN 9 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUN 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
19
In the hours before
Special weather statement, Jun 9, 5:45 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT WED JUN 9 2004
TNZ028-059>062-075-100100-
BEDFORD-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-WILSON-
645 PM CDT WED JUN 9 2004
SCATTERED THUNDERSTORMS...SOME STRONG...HAVE DEVELOPED IN THE
CENTRAL AND SOUTHERN COUNTIES OF MIDDLE TENNESSEE. SMALL HAIL....
STRONG GUSTY WINDS AND DANGEROUS LIGHTNING WILL OCCUR WITH THESE
STORMS. REPORTS OF PEA SIZE HAIL...TREE LIMBS DOWN AND SHINGLES
BLOWN OFF ROOFS HAVE BEEN REPORTED BY THE PUBLIC IN MAURY COUNTY.
THE STRONGEST STORMS WILL MOVE FROM NORTH OF MURFREESBORO AND
FRANKLIN SOUTHWARD TO THE LEWISBURG AND SHELBYVILLE AREA.
RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE IN THESE THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR
FURTHER WEATHER INFORMATION.
31
Thunderstorm Wind, Rutherford
- When
- June 9, 6:15 PM CST
- Where
- Rutherford County, 4 mi NW of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.883, -86.467
Trees down near the Florence area and also on Osborn Lane and Rucker Rd.
Thunderstorm Wind, Wilson
- When
- June 9, 6:35 PM CST
- Where
- Wilson County, 11 mi SSW of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -86.383
Tree down on Flatwood Road...Couchville Pike area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 9, 20042 injured · $148 million · F1 · 49 events
- Hail and Damaging Winds in Massachusetts, June 9, 20041 death · $30,000 · 50 kt wind · 5 events
- Flash Flooding in Texas, June 9 to 10, 2004$7.8 million · 32 events
- Flash Flooding in Wisconsin, June 9 to 10, 2004$3.0 million · 2 events
- Tornadoes and Damaging Wind in Oklahoma, June 9, 2004$505,000 · F1 · 4 events
- Flash Flooding in Ohio, June 9, 2004$1.1 million · 4 events
- Flash Flooding in Texas, June 9, 2004$600,000 · 11 events
- Flash Flooding in Texas, June 9, 2004$815,000 · 4 events
- Hail and Damaging Winds in Ohio, June 9, 2004$158,000 · 50 kt wind · 21 events
- Flood and Hail in Michigan, June 9, 2004$225,000 · 4.25 in hail · 8 events
- Flash Flooding in Texas, June 9, 2004$250,000 · 5 events
- Hail and Damaging Winds in New York, June 9, 2004$64,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404281, 5404280.